Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 19, NWS Northern Indiana

April 10, 2001Kosciusko County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Apr 10, 2001, 12:51 AM EST for Kosciusko County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 10, 2001, 12:51 AM EST (05:51 UTC)
Expired
Apr 10, 2001, 1:30 AM EST
In force
39 min
Issued by
NWS Northern Indiana
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Kosciusko County, IN

The radar

The Northern Indiana radar (KIWX), 17 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 5.9 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2001-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2001-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 100552
SVRFWA
INC085-100630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1251 AM EST TUE APR 10 2001

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KOSCIUSKO COUNTY IN INDIANA

* UNTIL 130 AM EST

* AT 1251 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF LEESBURG...MOVING EAST AT 35
  MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  SYRACUSE
  PIERCETON
  NORTH WEBSTER

NICKEL SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK 
SHELTER IMMEDIATELY

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4140 8605 4122 8602 4112 8571 4144 8567

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:00 PM EST, 9 hours 51 minutes earlier.

Area forecast discussion, Apr 9, 3:00 PM EST, 9 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 PM EST MON APR 9 2001

MID-MS TO LWR OH VLY RAPIDLY DESTABILIZING THIS AFT WITH 18Z MSAS LI
TO M6-8C...LAPS CAPES TO 2400 J/KG. INCRSG INSTABILITY WITH SVRL AM
CONVECTION OUTFLOW BNDRIES S OF FA FOR CONVECTION TO FOCUS ON THIS
EVE/TONIGHT. WLCI3 925MB WIND FIELD HAS BACKED AND INCREASED TO
20-25KT SWRLY. ETA/RUC40 INDICATING CONV ACRS NRN FA WL BE SLIGHTLY
ELEVATED. 1000-850MB MFLUX CONVG MAX ACRS SRN FA BY 00Z. WL
CONCENTRATE LKLY POPS WITH STRONG WORDING IN SRN FA WITH STRONG
STORM WORDING TO HI CHC SCT POPS SHRA/TSRA MI ZNS.

IN LONGER TERM NGM SEEMS TO WEAKEN LEAD DAKOTAS WAVE TO QUICK AS IT
LIFTS INTO UPR GRTLKS. ALSO NOTING NCEP CONCERNS WITH NGM HANDLING
OF THE NEXT WAVE EJECTING OUT OF INTRMTN REGION...HAVE LEANED TO
ETA/AVN SOLN. CONTD LLVL CONVG NEXT FEW DAYS WL NECESSITATE CONT
POPS THROUGH DY3 SPCLY SRN FA. MISFWA IN A FEW.

.IWX...NONE.
PBM

In the hours before

Local storm report, Apr 9, 9:35 PM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
935 PM EST MON APR 09 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0529 PM    WALTON                    IN   .88 INCH HAIL
04/09/01   CASS                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0533 PM    SOMERSET                  IN   .75 INCH HAIL
04/09/01   WABASH                         REPORTED BY HAM RADIO
                                          OPERATOR.

0533 PM    (GUS)GRISSOM AFB PERU     IN   .88 INCH HAIL
04/09/01   MIAMI                          REPORTED BY STORM
                                          SPOTTER.

0535 PM    ONWARD                    IN   1 INCH HAIL
04/09/01   CASS                           REPORTED BY PUBLIC.

0544 PM    7 SSW PERU                IN   1.75 INCH HAIL
04/09/01   MIAMI                          REPORTED BY STORM
                                          SPOTTER.

0545 PM    MEXICO                    IN   1 INCH HAIL
04/09/01   MIAMI                          REPORTED BY FIRE AND
                                          RESCUE.

0550 PM    9 SSE PERU                IN   1 INCH HAIL
04/09/01   MIAMI                          REPORTED BY STORM
                                          SPOTTER.

0552 PM    3 NW MEDARYVILLE          IN   1.75 INCH HAIL
04/09/01   PULASKI                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0555 PM    BUNKER HILL               IN   1.75 INCH HAIL
04/09/01   MIAMI                          CARS BEING DAMAGED BY
                                          LARGE HAIL.

0556 PM    3 SW NORTH JUDSON         IN   1.75 INCH HAIL
04/09/01   STARKE                         REPORTED BY STORM
                                          SPOTTER.

0600 PM    1 W PERU                  IN   .75 INCH HAIL
04/09/01   MIAMI                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0623 PM    9 S WABASH                IN   .75 INCH HAIL
04/09/01   WABASH                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0625 PM    3 W MARION                IN   .88 INCH HAIL
04/09/01   GRANT                          REPORTED BY EMERGENCY
                                          MANAGEMENT.  HAIL BEING
                                          REPORTED BETWEEN 3W OF
                                          MARION TO MARION.

0629 PM    SOMERSET                  IN   .75 INCH HAIL
04/09/01   WABASH                         REPORTED BY STORM
                                          SPOTTER.

0645 PM    MARION                    IN   .88 INCH HAIL
04/09/01   GRANT                          REPORTED BY EMERGENCY
                                          MANAGEMENT. POWER LINES
                                          DOWN  AND FUNNEL CLOUD
                                          BEING REPORTED. REPORTS
                                          ACROSS EASTERN PARTS OF
                                          COUNTY.

0645 PM    8 E MARION                IN   1.75 INCH HAIL
04/09/01   GRANT                          REPORTED BY STORM
                                          SPOTTER.

0650 PM    LAKE CICOTT               IN   .75 INCH HAIL
04/09/01   CASS                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0656 PM    FULTON                    IN   1.25 INCH HAIL
04/09/01   FULTON                         REPORTED BY 911 DISPATH.

0700 PM    ARCANA                    IN   WIND DAMAGE
04/09/01   GRANT                          ROOF BLOWN OFF BARN.
                                          REPORTED BY STORM
                                          SPOTTER.

0700 PM    2 N PERU                  IN   WIND DAMAGE
04/09/01   MIAMI                          REPORTED BY PUBLIC. 2
                                          MILES NORTH OF PERU TO
                                          ERIE. DAMAGE TO SIDING
                                          AND BROKEN WINDOWS DUE
                                          TO WIND DAMAGE AND HAIL.

0703 PM    ERIE                      IN   1.75 INCH HAIL
04/09/01   MIAMI                          REPORTED BY HAM RADIO
                                          OPERATOR.

0705 PM    2 NNE ARCANA              IN   2 INCH HAIL
04/09/01   GRANT                          REPORTED BY STORM
                                          SPOTTER. POSSIBLE WALL
                                          CLOUD.

0709 PM    1 SW WABASH               IN   1 INCH HAIL
04/09/01   WABASH                         REPORTED BY STORM
                                          SPOTTER.

0709 PM    3 S WABASH                IN   .88 INCH HAIL
04/09/01   WABASH                         REPORTED BY HAM RADIO
                                          OPERATOR. 3/4 INCH
                                          BEING REPORTED IN WABASH.

0709 PM    SOMERSET                  IN   1.25 INCH HAIL
04/09/01   WABASH                         REPORTED BY STORM
                                          SPOTTER.

0720 PM    2 N HARTFORD CITY         IN   4.5 INCH HAIL
04/09/01   BLACKFORD                      REPORTED BY STORM
                                          SPOTTER. POWER LINE DOWN.

0723 PM    HARTFORD CITY             IN   1.75 INCH HAIL
04/09/01   BLACKFORD                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          GOLF BALL SIZED HAIL
                                          BEING REPORTED ACROSS
                                          COUNTY.

0724 PM    SOMERSET                  IN   1 INCH HAIL
04/09/01   WABASH                         REPORTED BY HAM RADIO
                                          OPERATOR.

0728 PM    LA FONTAINE               IN   .88 INCH HAIL
04/09/01   WABASH                         REPORTED BY STORM
                                          SPOTTER.

0730 PM    3 NE HARTFORD CITY        IN   .88 INCH HAIL
04/09/01   BLACKFORD                      REPORTED BY STORM
                                          SPOTTER.

0730 PM    MARION                    IN   1 INCH HAIL
04/09/01   GRANT                          REPORTED BY EMERGENCY
                                          MANAGEMENT. QUARTER
                                          SIZED AND LARGER HAIL
                                          ACROSS NORTHERN PARTS
                                          OF THE COUNTY.

0735 PM    ARCANA                    IN   WIND DAMAGE
04/09/01   GRANT                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          ROOFS BLOWN OFF.  TREES
                                          DOWN.

0735 PM    ARCANA                    IN   1.75 INCH HAIL
04/09/01   GRANT                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0740 PM    14 NW PORTLAND            IN   1.75 INCH HAIL
04/09/01   JAY                            REPORTED BY HAM RADIO
                                          OPERATOR.

0742 PM    PENNVILLE                 IN   1.75 INCH HAIL
04/09/01   JAY                            REPORTED BY HAM RADIO
                                          OPERATOR.

0753 PM    PORTLAND                  IN   1.75 INCH HAIL
04/09/01   JAY                            REPORTED BY HAM RADIO
                                          OPERATOR. 30-40 MPH WINDS

0755 PM    HARTFORD CITY             IN   1.75 INCH HAIL
04/09/01   BLACKFORD                      REPORTED BY EMERGENCY
                                          MANAGEMENT.

0802 PM    REDKEY                    IN   WIND DAMAGE
04/09/01   JAY                            REPORTED BY HAM RADIO
                                          OPERATOR. TREES DOWN
                                          SOUTH OF REDKEY.
Special weather statement, Apr 9, 9:38 PM EST, 3 hours 13 minutes before
INZ013-015>018-020-022>027-032>034-OHZ024-025-100315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
938 PM EST MON APR 9 2001

...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHERN INDIANA AND
NORTHWEST OHIO HAS BEEN CANCELLED. ALTHOUGH A SMALL CHANCE FOR
ADDITIONAL THUNDERSTORMS EXISTS FOR THE REMAINDER OF TONIGHT...NO
ADDITIONAL ORGANIZED SEVERE WEATHER IS EXPECTED.
Local storm report, Apr 9, 11:28 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1128 PM EST MON APR 09 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1055 PM    6 W BROOKSTON             IN   .75 INCH HAIL
04/09/01   WHITE                          REPORTED BY EMERGENCY
                                          MANAGEMENT. AT
                                          INTERSECTION OF ST RD
                                          18 AND INTERSTATE 65.

1112 PM    6 W CHALMERS              IN   .75 INCH HAIL
04/09/01   WHITE                          REPORTED BY EMERGENCY
                                          MANAGEMENT.C
                                          INTERSECTION OF 600S
                                          AND SR 231
Local storm report, Apr 9, 11:31 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1131 PM EST MON APR 09 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1055 PM    6 W BROOKSTON             IN   .75 INCH HAIL
04/09/01   WHITE                          AT INTERSECTION OF ST
                                          RD 18 AND INTERSTATE
                                          65. REPORTED BY
                                          EMERGENCY MANAGEMENT.

@RUKWBCe
 KDENWWUS53 KIWX 100432
LSRFWA

PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1132 PM EST MON APR 09 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1112 PM    6 W CHALMERS              IN   .75 INCH HAIL
04/09/01   WHITE                          INTERSECTION OF 600S
                                          AND SR 231. REPORTED BY
                                          EMERGENCY MANAGEMENT.
Local storm report, Apr 9, 11:32 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1132 PM EST MON APR 09 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1112 PM    6 W CHALMERS              IN   .75 INCH HAIL
04/09/01   WHITE                          INTERSECTION OF 600S
                                          AND SR 231. REPORTED BY
                                        R  EMERGENCY MANAGEMENT.
Local storm report, Apr 10, 12:20 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1220 AM EST TUE APR 10 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1214 AM    BROOKSTON                 IN   .88 INCH HAIL
04/10/01   WHITE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1214 AM    WOLCOTT                   IN   .88 INCH HAIL
04/10/01   WHITE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:02 PM ESTTornado WarningIWXHuntington, Wabash48 min
Apr 9, 7:19 PM ESTSevere Thunderstorm WarningIWXGrant56 min
Apr 9, 7:29 PM ESTTornado WarningIWXJay51 min
Apr 9, 7:37 PM ESTSevere Thunderstorm WarningIWXMiami23 min
Apr 9, 7:48 PM ESTTornado WarningIWXBlackford, Grant62 min
Apr 9, 10:38 PM ESTSevere Thunderstorm WarningIWXWhite42 min
Apr 10, 12:04 AM ESTSevere Thunderstorm WarningIWXWhite26 min
Apr 10, 1:04 AM ESTSevere Thunderstorm WarningIWXNoble26 min
Apr 10, 1:28 AM ESTSevere Thunderstorm WarningIWXDeKalb, Noble, Steuben62 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.